Texas, 2023Flash Flooding and Flood in Texas, May 7 to 8, 2023
May 7 to 8, 2023 · NWS SJT · 39 events in 8 counties and zones
The combination of a well defined surface dryline, weak upper level disturbances, and strong to extreme instability, resulted in scattered afternoon and evening severe thunderstorms across portions of the Big Country and Concho Valley. The severe storms were mainly north and east of a Rotan to Abilene to San Angelo to Cross Plains line.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 39
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The combination of a well defined surface dryline, weak upper level disturbances, and strong to extreme instability, resulted in scattered afternoon and evening severe thunderstorms across portions of the Big Country and Concho Valley. The severe storms were mainly north and east of a Rotan to Abilene to San Angelo to Cross Plains line. The vertical wind shear was strong enough for most of the storms to become supercell thunderstorms. The severe storms produced mainly large to very large hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at May 7, 1:17 PM CST, 1 hour 48 minutes earlier.
Area forecast discussion, May 7, 1:17 PM CST, 1 hour 48 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
217 PM CDT Sun May 7 2023
...New LONG TERM...
.SHORT TERM...
(Tonight and Tomorrow)
Issued at 1054 AM CDT Sun May 7 2023
...Strong to severe thunderstorms are expected again today mainly
north of I-10 this afternoon and evening...
Under broad south to southwesterly flow through the column, ample
surface moisture, daytime heating, and increasing instability
present across the area again today, another round of strong to
severe thunderstorms is expected to develop today north of I-10
this afternoon and evening. Storm development is expected to begin
mid-afternoon as the dryline approaches our western counties and
carries on through this evening before the dryline retreats
westward again. Modes are also indicating a shortwave disturbance
tracking northeasterly across West Central Texas today, which is
expected to enhance thunderstorm development across much of the
region through this evening.
The potential for mid-level cloud development remains a concern
today, as it remains a potential limiting factor to the above
mentioned thunderstorm development. In areas that see prolonged
cloudier conditions are more likely to see a reduction in severe
thunderstorms developing over those areas. Hail is expected to be
the primary threat initially given the fairly high CAPE values,
with a transition to damaging winds becoming the primary threat
this evening as the storms become more organized and merge into an
line of thunderstorms. The past couple of days this rinse-and-
repeat pattern has tended to leave behind outflow boundaries which
may be an additional source for convective initiation and
isolated tornadoes, so this will need to be monitored as well.
Overnight tonight, thunderstorm chances should diminish as the
main complex will track further eastward and the dryline retreats,
Low temperatures will be mild once again in the mid 60s as the
warm humid airmass overspreads the region.
&&
.LONG TERM...
(Monday night through next Saturday)
Issued at 210 PM CDT Sun May 7 2023
Unfortunately, we're starting to sound like a broken record when we
say that the warm and unsettled pattern we've been seeing over the
past few days is expected to linger for the foreseeable future.
While in the upper levels we will be under weak ridging to start the
long term, that will not decrease the chances for storms during
the day on Tuesday. The same pattern we've been seeing of storms
firing off of the dryline in a very moist, highly unstable air
mass once the cap erodes with ample daytime heating will take
place on Tuesday. Current guidance has the dryline staying much
further to the west than the past few days so our western counties
will be more under the gun with SPC highlighting a Day 3 Marginal
for our western counties. As with the recent string of severe
weather, the main threats will start with large to very large hail
considering the high amounts of instability and steep mid level
lapse rates in the 7.5-8 degC/km range. These storms will evolve
into more of a wind threat as they grow upscale with little shear
to help them maintain their supercellular structure. Winds out of
the southeast will continue to funnel gulf moisture into the area,
helping highs Tuesday to climb back into the 90s.
A small shift in the pattern will begin on Wednesday as an upper
level trough that is expected to move onto the West Coast early
Tuesday continues to deepen and drift south into the Desert
Southwest. This trough is then expected to eject out of the Desert
SOuthwest and into the Central Rockies Wednesday into Thursday. This
will cause a surface low to begin to deepen over the Colorado
Rockies causing winds tightening our local pressure gradient and
increasing winds out of the south to southeast. This will continue
to lead to very unstable airmasses though increased cloud cover
overhead will limit daytime highs on Wednesday to the 80s. Once
again we will see dryline activity, fueled in part by a shortwave
perturbation passing overhead. Thursday looks to be a better day for
severe weather overall with a much sharper dryline in place and
overall better instability. Temperatures will be slightly cooler the
later half of the week with the trough approaching decreasing mid
level heights.
Next weekend continues to show promising potentials for significant
widespread rainfall. The upper level pattern continues to remain
hard to pin down with varying solutions across the models.
Atmospheric profiles look very saturated indicating potential for
beneficial rainfall across the area. We'll continue to monitor
trends and see if this potential remains through the next few model
cycles.
&&
.AVIATION...
(18Z TAFS)
Issued at 1054 AM CDT Sun May 7 2023
Some lingering MVFR ceilings, mainly over KBBD, are beginning to
lift to VFR conditions to match other terminals across the area
today. MVFR conditions and potentially erratic winds are expected
again this afternoon and evening under any thunderstorms that do
develop. These will likely be short-lived storms that have the
potential to produce large hail and damaging winds. Otherwise,
MVFR ceilings look to fill back in tonight after storms
diminish.
&&
.PRELIMINARY POINT TEMPS/POPS...
Abilene 66 94 64 90 / 50 10 20 20
San Angelo 65 97 64 92 / 30 20 20 30
Junction 65 97 64 90 / 10 20 30 30
Brownwood 65 93 63 89 / 30 20 20 30
Sweetwater 65 96 64 92 / 30 10 20 20
Ozona 65 95 63 90 / 10 10 20 30
Brady 66 95 64 89 / 20 20 20 40
&&
.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...TP
LONG TERM....50
AVIATION...TP
Hazardous weather outlook, May 7, 12:55 PM CST, 2 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
155 PM CDT Sun May 7 2023
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-081900-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
155 PM CDT Sun May 7 2023
This Hazardous Weather Outlook is for portions of west central
Texas.
.DAY ONE...This Afternoon and Tonight
Strong to severe thunderstorms are expected to develop across much
of the area this afternoon and evening, with large hail being the
primary threat initially, then transitioning to damaging winds as
the storms merge and become more organized into a line of storms.
A weak tornado or two can not be ruled out at this time.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
Strong to severe thunderstorms are possible Monday through
Thursday. Large hail, damaging winds, and locally heavy rainfall
are possible.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will likely be needed.
In the hours before
Local storm report, May 7, 10:32 AM CST, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1132 AM CDT SUN MAY 7 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0722 PM HAIL LAKE BROWNWOOD 31.82N 99.10W
05/06/2023 E1.75 INCH BROWN TX PUBLIC
DIME TO GOLF BALL SIZED HAIL FALLING.
&&
KBLocal storm report, May 7, 10:35 AM CST, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1135 AM CDT SUN MAY 7 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0751 PM HAIL 3 E LAKE BROWNWOOD 31.82N 99.05W
05/06/2023 E2.50 INCH BROWN TX PUBLIC
2-2.5 INCH HAIL ESTIMATED TO BE FALLING NEAR
FLAT ROCK CAMPGROUND.
&&
KBLocal storm report, May 7, 10:36 AM CST, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1136 AM CDT SUN MAY 7 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL 2 N BROWNWOOD 31.74N 98.99W
05/06/2023 E1.75 INCH BROWN TX PUBLIC
UP TO GOLF BALL SIZED HAIL.
&&
KBLocal storm report, May 7, 10:38 AM CST, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1138 AM CDT SUN MAY 7 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM HAIL 6 SSW BROWNWOOD 31.64N 99.04W
05/06/2023 E1.75 INCH BROWN TX PUBLIC
OFF OF FM 1176 SOUTH OF BROWNWOOD.
&&
KBLocal storm report, May 7, 10:39 AM CST, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1139 AM CDT SUN MAY 7 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 PM HAIL BLANKET 31.82N 98.79W
05/06/2023 E2.00 INCH BROWN TX PUBLIC
&&
KBLocal storm report, May 7, 10:40 AM CST, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1140 AM CDT SUN MAY 7 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL NOVICE 31.99N 99.62W
05/06/2023 E1.50 INCH COLEMAN TX PUBLIC
HALF DOLLAR TO PING PONG BALL SIZED HAIL
FALLING.
&&
KBEvent by event
34 hail, 2 thunderstorm wind, 2 flash flood, 1 flood. Local standard time, as filed.
Hail, Tom Green
- When
- May 7, 3:05 PM CST
- Where
- Tom Green County, 4.77 mi NNE of Veribest
- Measured
- 2.5 in hail
- Reported by
- Public
- Coordinates
- 31.530, -100.230
The public reported tennis ball size hail falling 4 miles north-northeast of Veribest and was posted on Facebook.
Hail, Fisher
- When
- May 7, 3:07 PM CST
- Where
- Fisher County, Roby
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 32.750, -100.380
Hail, Fisher
- When
- May 7, 3:15 PM CST
- Where
- Fisher County, Roby
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 32.750, -100.380
Hail, Runnels
- When
- May 7, 3:15 PM CST
- Where
- Runnels County, Ballinger
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 31.750, -99.950
The time is based on radar.
Hail, Fisher
- When
- May 7, 3:25 PM CST
- Where
- Fisher County, Rotan
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 32.850, -100.470
The public reported quarter size hail in Rotan.
Hail, Fisher
- When
- May 7, 3:30 PM CST
- Where
- Fisher County, 0.69 mi N of Rotan
- Measured
- 3 in hail
- Reported by
- Public
- Coordinates
- 32.860, -100.470
There is picture of hail 3 inches in diameter on Facebook in Rotan.
Hail, Runnels
- When
- May 7, 4:02 PM CST
- Where
- Runnels County, 0.91 mi SE of Wingate
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 32.040, -100.110
The public reported golf ball size hail in Wingate.
Hail, Taylor
- When
- May 7, 4:11 PM CST
- Where
- Taylor County, 1.36 mi WNW of Guion
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 32.180, -99.870
There was a picture of golf ball size hail on Twitter.
Hail, Concho
- When
- May 7, 4:25 PM CST
- Where
- Concho County, 1.37 mi WSW of Paint Rock
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 31.510, -99.940
Hail, Concho
- When
- May 7, 4:38 PM CST
- Where
- Concho County, 1.37 mi WSW of Paint Rock
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 31.510, -99.940
Hail, Concho
- When
- May 7, 4:39 PM CST
- Where
- Concho County, 2.83 mi NNW of Paint Rock
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 31.560, -99.930
Hail, Taylor
- When
- May 7, 4:41 PM CST
- Where
- Taylor County, 0.58 mi E of Merkel
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 32.470, -100.010
A picture was posted on Facebook. The time was based on radar.
Hail, Jones
- When
- May 7, 4:43 PM CST
- Where
- Jones County, 5.42 mi WSW of Noodle
- Measured
- 2 in hail
- Reported by
- Storm Chaser
- Coordinates
- 32.560, -100.130
The picture was posted on Twitter.
Hail, Taylor
- When
- May 7, 4:50 PM CST
- Where
- Taylor County, 3.56 mi E of Merkel
- Measured
- 2.5 in hail
- Reported by
- Storm Chaser
- Coordinates
- 32.480, -99.960
A storm chaser reported golf ball to tennis ball size hail 4 miles east-northeast of Merkel. A picture of the large hail was posted on Twitter.
Hail, Jones
- When
- May 7, 4:52 PM CST
- Where
- Jones County, 4.3 mi WSW of Noodle
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 32.580, -100.120
A trained spotter reported golf ball size hail 4 miles west-southwest of Noodle.
Hail, Fisher
- When
- May 7, 4:59 PM CST
- Where
- Fisher County, 0.69 mi N of Rotan
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 32.860, -100.470
There was pea to quarter size hail reported in Rotan.
Hail, Runnels
- When
- May 7, 5:20 PM CST
- Where
- Runnels County, Rowena
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 31.650, -100.050
A picture of the hail was posted on Facebook.
Hail, Fisher
- When
- May 7, 5:30 PM CST
- Where
- Fisher County, Sylvester
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 32.720, -100.250
The public reported golf ball size hail in Sylvester.
Hail, Tom Green
- When
- May 7, 6:10 PM CST
- Where
- Tom Green County, 4.31 mi NNW of Mereta
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 31.510, -100.170
A trained spotter reported golf ball size hail 4 miles north-northwest of Mereta.
Hail, Tom Green
- When
- May 7, 6:13 PM CST
- Where
- Tom Green County, 8.36 mi E of Harriet
- Measured
- 3 in hail
- Reported by
- Trained Spotter
- Coordinates
- 31.570, -100.180
A trained spotter reported hail 3 inches in diameter 2 miles south of Miles.
Thunderstorm Wind, Tom Green
- When
- May 7, 6:15 PM CST
- Where
- Tom Green County, 6.46 mi NNW of Mereta
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 31.540, -100.180
A trained spotter reported power poles blown down at the intersection of Farm to Market Rd 1692 and Broom Rd.
Flood, Fisher
- When
- May 7, 6:16 PM CST
- Where
- Fisher County, 3.5 mi S of Roby to 3.42 mi NNW of Longworth
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 32.700, -100.370
The report was from mping.
Thunderstorm Wind, Tom Green
- When
- May 7, 6:30 PM CST
- Where
- Tom Green County, 0.59 mi E of (Sjt)mathis Fld San
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 31.370, -100.490
An NWS employee reported a wind gust of 60 mph at the San Angelo NWS Office.
Hail, Crockett
- When
- May 7, 7:20 PM CST
- Where
- Crockett County, 23.83 mi WSW of Ozona
- Measured
- 1.75 in hail
- Reported by
- Park/Forest Service
- Coordinates
- 30.590, -101.580
The Park Service reported golf ball size hail at the Escondido Draw Recreation Area, 24 miles west-southwest of Ozona.
Hail, Crockett
- When
- May 7, 8:10 PM CST
- Where
- Crockett County, 24.1 mi SW of Ozona
- Measured
- 2 in hail
- Reported by
- Storm Chaser
- Coordinates
- 30.440, -101.470
A storm chaser reported hen egg size hail 24 miles southwest of Ozona.
Hail, Callahan
- When
- May 7, 8:45 PM CST
- Where
- Callahan County, 1.75 mi E of Dudley
- Measured
- 2.5 in hail
- Reported by
- Amateur Radio
- Coordinates
- 32.270, -99.570
An amateur radio operator reported tennis ball size hail 2 miles east-northeast of Dudley near Highway 36.
Hail, Callahan
- When
- May 7, 8:45 PM CST
- Where
- Callahan County, 1.81 mi SW of Denton
- Measured
- 3.25 in hail
- Reported by
- Public
- Coordinates
- 32.250, -99.550
The public reported larger than baseball size hail 4 miles east-southeast of Dudley. The time based on radar.
Hail, Taylor
- When
- May 7, 9:04 PM CST
- Where
- Taylor County, 0.58 mi W of (Dys)dyess Afb Abile
- Measured
- 1 in hail
- Reported by
- Other Federal Agency
- Coordinates
- 32.420, -99.860
There was quarter size hail reported at Dyess AFB.
Flash Flood, Taylor
- When
- May 7, 9:08 PM CST
- Where
- Taylor County, 0.84 mi SSE of Merkel to 0.85 mi SSE of Merkel
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 32.459, -100.014
A creek running through Merkel has flooded an intersection at South 11th St and Oak St.
Flash Flood, Crockett
- When
- May 7, 9:12 PM CST
- Where
- Crockett County, 23.59 mi SW of Ozona to 23.34 mi SW of Ozona
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 30.450, -101.470
The public reported road flooding and vehicles stranded.
Hail, Taylor
- When
- May 7, 9:24 PM CST
- Where
- Taylor County, 2.38 mi SSW of Abilene
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 32.420, -99.750
There was quarter size hail at South 27th St and Buffalo Gap Rd.
Hail, Taylor
- When
- May 7, 9:42 PM CST
- Where
- Taylor County, 1.38 mi S of (Abi)abilene Muni Ar
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 32.400, -99.680
There was quarter size hail reported at the Abilene Regional Airport.
Hail, Taylor
- When
- May 7, 9:45 PM CST
- Where
- Taylor County, 2.07 mi S of (Abi)abilene Muni Ar
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 32.390, -99.680
There was quarter size hail reported at the Abilene Regional Airport.
Hail, Taylor
- When
- May 7, 11:42 PM CST
- Where
- Taylor County, 0.58 mi E of (Dys)dyess Afb Abile
- Measured
- 1 in hail
- Reported by
- Other Federal Agency
- Coordinates
- 32.420, -99.840
There was quarter size hail reported at Dyess AFB.
Hail, Taylor
- When
- May 7, 11:45 PM CST to May 8, 12:00 AM CST
- Where
- Taylor County, 3 mi NNW of Wylie
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 32.420, -99.790
The public reported quarter to ping pong ball size hail falling for 15 minutes.
Hail, Taylor
- When
- May 8, 12:00 AM CST
- Where
- Taylor County, 0.58 mi E of (Dys)dyess Afb Abile
- Measured
- 1.75 in hail
- Reported by
- Other Federal Agency
- Coordinates
- 32.420, -99.840
There was golf ball size hail reported at Dyess AFB.
Hail, Taylor
- When
- May 8, 12:08 AM CST
- Where
- Taylor County, 3 mi NNW of Wylie
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 32.420, -99.790
A trained spotter reported golf ball size hail in Abilene.
Hail, Taylor
- When
- May 8, 12:10 AM CST
- Where
- Taylor County, 2.15 mi NNW of Wylie
- Measured
- 1.75 in hail
- Reported by
- Storm Chaser
- Coordinates
- 32.410, -99.780
A storm chaser reported golf ball size hail hitting cars and cracking windshields in Abilene. The video was posted on Twitter.
Hail, Taylor
- When
- May 8, 12:15 AM CST
- Where
- Taylor County, 1.81 mi SW of Abilene
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 32.430, -99.750
The public reported golf ball size hail with some larger hail stones on the ground at McMurray University.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Iowa, May 7, 2023$120,000 · 2.75 in hail · 64 events
- Flash Flood and Hail in Illinois, May 7, 2023$4,000 · 3.25 in hail · 67 events
- Hail and Damaging Winds in Iowa, May 7, 20232.75 in hail · 64 events
- Damaging Winds in Nebraska, May 7, 2023$150,000 · 63 kt wind · 5 events
- Hail and Damaging Winds in Kansas, May 7, 2023$100,000 · 1.75 in hail · 9 events
- Tornado and Damaging Winds in North Carolina, May 7, 2023$125,000 · EF0 · 4 events
- Hail and Lightning Strike in Tennessee, May 7, 2023$100,000 · 1 in hail · 7 events
- Tornadoes and Damaging Winds in Indiana, May 7, 20232 injured · EF1 · 8 events
- Hail and Damaging Winds in Nebraska, May 7, 20232.5 in hail · 25 events
- Tornado and Hail in Illinois, May 7, 20232.5 in hail · 24 events
- Tornadoes and Flood in Illinois, May 7, 20231.75 in hail · 20 events
- Hail and Damaging Winds in Kansas, May 7, 20232 in hail · 17 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1099706, 1099682, 1099685, 1099686, 1099683, 1099688, 1099684, 1099687, 1099694, 1099689, 1099690, 1099695, 1099693, 1099708, 1099692, 1099691, 1099696, 1099709, 1099697, 1099698, 1099714, 1099721, 1099715, 1099710, 1099705, 1099704, 1099711, 1099699, 1099717, 1099720, 1099700, 1099712, 1099713, 1099707, 1099725, 1099724, 1099722, 1099723, 1099726.